MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 25132-5
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during pre-operative testing it was found that there was leak in the reservoir.The product was replaced to complete the procedure.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for siphon, and reflux testing.However, it did not meet the requirements for pressure flow and pre-implantation testing.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open affecting the flow of fluid through the valve.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ the returned valve also did not meet the requirements for leak due to a tear in the bottom of the delta chamber.It is unknown how or when this damage occurred.The ifu caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, or crushing of components.¿ the ifu also caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.All valves are 100% tested at the time of manufacture.Approximately 23 cm of the ventricular catheter was returned.It met the requirements for patency and leak testing.Approximately 98 cm of the peritoneal catheter was returned.It met the requirements for patency and leak testing.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7488095
Report Number2021898-2018-00238
Device Sequence Number13943869
Product Code JXG
UDI-Device Identifier00643169466418
UDI-Public00643169466418
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number25132-5
Device Catalogue Number25132-5
Device Lot NumberD59666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1